Hail, Leon
- When
- October 16, 3:32 AM EST to 3:34 AM EST
- Where
- Leon County, 1.73 mi WNW of Bloxham
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.390, -84.647
Golf ball sized hail was reported at the C.H. Corn Hydroelectric Plant.
A line of severe thunderstorms early on the 16th produced large hail near Tallahassee and several reports of wind damage over portions of Leon and Wakulla counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A line of severe thunderstorms early on the 16th produced large hail near Tallahassee and several reports of wind damage over portions of Leon and Wakulla counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 16, 2:15 AM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR SMALL CRAFT ADVISORY NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 AM EDT FRI OCT 16 2009 .SYNOPSIS... OVERNIGHT...A PRE-FRONTAL MCS DEVELOPED OVER SRN GA WITHIN DEEP WLY FLOW REGIME. THE COMBINATION OF AMPLE MOISTURE (MID 70 DEW POINTS) ...DEEP-LAYER SHEAR (~40KTS) AND INSTABILITY HAS ALLOWED SOME STRONG TO SEVERE STORMS TO DEVELOP ALONG AND NEAR THE WARM FRONT AND EAST OF SURFACE LOW OVER OUR NRN GA ALA COUNTIES. THIS ACTIVITY WAS PROPAGATING SEWD AT ROUGHLY 25KT. AS THE WARM FRONT SHIFTED ENE DURING THE PREDAWN HOURS...CONVECTION WEAKENED AND SHIFTED FURTHER AWAY FROM CWA. HOWEVER...ANOTHER ROUND OF SHOWER/STORM ACTIVITY WAS ASSOCIATED WITH THE COLD FRONT LOCATED ACROSS SE ALA/WRN PANHANDLE AT 3 AM EDT AND ACROSS BIG BEND AND ADJACENT GA AT 5 AM EDT. REGIONAL RADARS INDICATED SEVERAL THUNDERSTORM CLUSTERS DROPPING SEWD ACROSS PORTIONS OF LOCAL AREA IN MORNING. SOME CLUSTERS BECAME LINEAR AND BEGAN TO BOW RESULTING IN SEVERAL SEVERE TSTM WARNINGS. THE FOCUS AFTER SUNRISE WILL BE ACROSS THE COASTAL FL BIG BEND AND THE ADJACENT GULF WATERS. STRONG DEEP LAYER SHEAR ALONG WITH MOIST/ UNSTABLE PROFILES ACROSS THIS REGION IS MORE THAN ADEQUATE TO MAINTAIN FRONTAL CONVECTION. AT UPPER LEVELS... THE LARGELY ZONAL LARGE SCALE CONUS SCENARIO OF RECENT DAYS IS FINALLY SHOWING ADVERTISED RAPID SHIFT TO MORE AMPLIFIED PATTERN. THIS IS HIGHLIGHTED BY CLOSED LOW OFF THE PACIFIC NW RESULTING IN BUILDING RIDGE OVER WRN CONUS...DEEPENING TROUGH OVER E/CENTRAL CONUS WITH AXIS EAST OF THE MS VALLEY...RIDGING OVER WRN ATLC AND ELONGATED RIDGING OVER NORTHERN MEXICO/GULF OF MEXICO. OF PARTICULAR NOTE IS A SERIES OF SHORTWAVES/IMPULSES DROPPING DOWN TROUGH HELPING IT SHARPEN RAPIDLY SEWD WITH H5 JET SAGGING SWD WITHIN ITS BASE. THIS IS NOTED BY SIGNIFICANT HEIGHT FALLS BEGINNING TO IMPACT OUR AREA. BY AFTERNOON...THE UPPER PATTERN WILL HAVE EVOLVED INTO A LARGE TROUGH OVER THE ERN HALF OF THE U.S AND WILL HAVE A PROFOUND IMPACT ON LOCAL WEATHER...ENDING THE UNSEASONABLY WARM AND HUMID CONDITIONS AND USHERING IN A MUCH DRIER AND COLDER AIRMASS FOR THE UPCOMING WEEKEND. BY SATURDAY...TROUGH AND WELL-DEFINED MID-LEVEL JET WILL MOVE EWD ACROSS GULF COAST STATES. THIS WILL BE THE COLDEST TROUGH OF THE SEASON SO FAR...WITH 850MB TEMPS PROGGED TO FALL TO AROUND 0 OR SLIGHTLY BELOW DURING SATURDAY AND SATURDAY NIGHT...BUT FIRST IT WILL KICK COLD FRONT ACROSS OUR AREA THIS MORNING. AT LOWER LEVELS... ANALYSIS SHOWED A SE-NW ORIENTED WARM FRONT INCHING NWD OVER SOUTH-CENTRAL GA TO NORTH-CENTRAL ALABAMA CONNECTING TO A COLD FRONT EXTENDING SWWD ACROSS SE ALA THE FL PANHANDLE AND WEST INTO TX COAST. LATEST MSAS ANALYSIS SHOWS THAT AS WARM FRONT LIFTS ENE...FORMALLY STRONG WEDGE DOWN LEE OF APPALACHIANS AND ASSOCD RIDGING HAS SIGNIFICANTLY ERODED. AS THE UPPER LEVELS FURTHER AMPLIFY DURING THE REST OF THE OVERNIGHT HOURS AND CYCLOGENESIS (FROM SFC LOW) EVOLVES OFF THE S CAROLINA SEA-BOARD...THE COLD FRONT WILL CONTINUE TO ACCELERATE SOUTHWARD. FRONT LOOKS TO BE ABOUT 6 HRS SLOWER THAN DISPLAYED IN THE MODELS SO WILL NEED TO KEEP POPS (ESPECIALLY SRN COUNTIES) IN A LITTLE LONGER THIS MORNING TO EARLY AFTN FROM W-E. STILL...EXPECT FRONT TO ACCELERATE SEWD AND CROSS LOCAL LAND AREA THRU THIS MORNING AND THEN MOVE INTO GULF OF MEX INTO AFTN HOURS. CAROLINA LOW MOVES OFF THE MID ATLC COAST FRI NIGHT THROUGH SUNDAY... AND COMBINED WITH DEEPENING UPPER TROUGH INSURES THAT COLD FRONT KEEPS MOVING FURTHER AWAY FROM CWA. IN ITS WAKE...HIGH EXPANDS SEWD ACROSS CNTRL CONUS. MODELS ARE ADVERTING STRONG COLD AIR ADVECTION ...NORTHERN FLOW AND NOTICEABLY DRIER AND COOLER AIR IN ITS WAKE. THIS REFLECTED IN MODEL SOUNDINGS. I.E. GFS TAE WITH 2.04 INCH PWAT AT 06Z FRI...2.21 INCH PWAT AT 12Z FRI THEN PLUMMETING DOWN TO 1.46 INCHES AT 18Z FRI AND DOWN TO 0.64 INCHES AT 00Z SAT. THIS RUN ALSO KEEPS MOISTURE IN ABOUT 6 HRS LONGER THAN PREV RUNS. GOOD COOL AIR ADVECTION PATTERN SHOULD ALLOW TEMPS TO RETURN TO BELOW NORMAL VALUES FOR SAT ALTHOUGH RECENT HISTORY DICTATES THAT I WILL NOT GO QUITE AS LOW AS GUIDANCE. BY SUNDAY...THE SHORTWAVE WHICH DROVE THE COLD FRONT ACROSS THE AREA AND PUSHED THE CANADIAN AIRMASS OVER THE SOUTHEASTERN CONUS HAS MOVED TO OVER THE EASTERN SEABOARD...WITH SURFACE HIGH PRESSURE MOVING OVER THE LOWER/MID MISS RIVER VALLEY. && .SHORT TERM (TODAY THROUGH SUNDAY)... TODAY... COLD FRONT SHOULD BE MOVING THROUGH THE SOUTHEAST HALF OF THE AREA DURING THE MORNING HOURS WITH WIDESPREAD SHOWERS/STORMS SOUTH AND EAST OF A LINE FROM KVLD TO KTLH AND KAAF AND ESPECIALLY INTO ADJACENT GULF. FURTHER NORTH AND WEST THE MAJORITY OF THE CONVECTION SHOULD BE ENDING DURING THE FIRST HALF OF THE MORNING. FRONT WILL EXIT TO OUR SOUTH EARLY/MID AFTERNOON WITH CLOUD AND RAIN CONDITIONS IMPROVING THEREAFTER. HOWEVER EXPECT NW WINDS TO PICK AND BECOME GUSTY. AS FAR AS POST SUNRISE SEVERE WX...ON THE PLUS SIDE...THE FRONT WILL PROVIDE LIFT...THE AIR MASS IS VERY MOIST SOUTH OF THE FRONT WITH PWAT VALUES ON THE ORDER OF AROUND 2 INCHES AND DEEP LAYER SHEAR REMAINS FAVORABLE FOR ORGANIZED CLUSTERS AND LINE SEGMENTS. ON THE FLIPSIDE...INSTABILITY NOT IMPRESSIVE DUE TO WEAK LAPSE RATES AND CAPES GENERALLY BELOW 2000 J/KG. SO NOT IDEAL SCENARIO BUT BASED ON WHAT HAPPENED OVERNIGHT...STRONG TO SEVERE STORMS WITH DAMAGING WINDS AND/OR LARGE HAIL CAN OCCUR ANYWHERE ALONG AND SOUTH OF BOUNDARY. 20-70 PCT NW--SE POP GRADIENT. MAX TEMPS FROM MID 70S NORTH TO LOW 80S SE BIG BEND. TONIGHT... WE WILL REALLY FEEL THE DIFFERENCE BY SUNRISE SATURDAY WITH LOW TEMPS TONIGHT REACHING THE UPPER 40S N AND LOWER 50S S. SATURDAY... MIX OF SUN AND CLOUDS WITH A BREEZY NORTHERLY WINDS. HIGH TEMPS WILL STRUGGLE TO REACH MID 60S N AND 70 DEGREES S. RATHER CHILLY AT NIGHT...AROUND 40 SE ALA TO MID 40S COAST. THIS IS A FEW DEGREES ABOVE THE MAV NUMBERS (REMEMBERING THE COLD BIAS OF THE GUIDANCE LAST WINTER). SUNDAY...HIGH MID 60S N TO AROUND 70 S. .LONG TERM (SUNDAY NIGHT THURSDAY) PERIOD BEGINS WITH A DEEP TROUGH ALONG ERN SEABOARD AND SURFACE HIGH PRESSURE OVER THE LOWER/MID MISS RIVER VALLEY TO PUSH EAST TO NEAR THE EAST COAST BY THE END OF MONDAY THEN STALLING INTO THURSDAY BEFORE A STRONG UPPER SYSTEM ORGANIZES OVER THE SOUTHERN ROCKIES MID WEEK AND PUSHES EAST. THIS WILL KEEP A GENERALLY EASTERLY FLOW OVER THE AREA THROUGH MID WEEK ALLOWING TEMPS AND MOISTURE TO GRADUALLY MODERATE BACK TO NEAR NORMAL. MIN TEMPS SUN NIGHT WILL START OFF 10 TO 15 DEGREES BELOW CLIMO (CLIMO 51-55 DEGREES) AND MODERATE TO NORMAL BY TUES NIGHT INCREASING TO ABOVE NORMAL WED AND THURS NIGHT MAX TEMPS MON WILL BE 7-9 DEGREES BELOW CLIMO (CLIMO IN UPPER 70S) INCREASING TO AROUND CLIMO ON TUES EXCEPT FOR ERN ZONES RETURNING TO NORMAL MAX TEMPS ON WED. POPS WILL BE NIL UNTIL THURS INTO FRI WHEN ENOUGH RETURN FLOW FOR SCT CONVECTION. && .MARINE... A STRONG COLD FRONT WAS APPROACHING FROM THE NORTH OVERNIGHT WITH A TIGHTENING GRADIENT INCREASING WINDS TO CAUTIONARY LEVELS. OFFSHORE BUOYS ALREADY AT 18-19 KNOTS AND 3-4 FOOT SEAS. FRONT WILL CROSS THE MARINE AREA FROM NORTH TO SOUTH DURING TODAY WITH WINDS SHIFTING TO THE NORTHWEST AND NORTH WITH ITS PASSAGE LEADING TO ADVISORY LEVELS THIS AFTN AND CONTINUE THRU WEEKEND. SCA WAS ISSUED TO COVER. && .AVIATION...RAIN CHANCES WILL CONTINUE TO INCREASE FROM WEST TO EAST AS A COLD FRONT MOVES OVER THE AREA THROUGH REST OF PREDAWN HOURS AND THROUGH THE MORNING TODAY. THE POTENTIAL DOES EXIST FOR IFR CONDITIONS IN AND NEAR AND SHOWERS/STORMS THAT MOVE OVER THE TAF SITES. THE COLD FRONT SHOULD CLEAR THE AREA TERMINALS TO THE SOUTHEAST BY EVENING WITH GUSTY NORTHERLY WINDS FILLING IN BEHIND IT. VFR CONDITIONS WITH NORTHERLY WINDS SHOULD PREVAIL THROUGH THE WEEKEND. && .FIRE WEATHER... A COLD FRONT WILL EXIT SOUTHEAST ACROSS THE REGION THIS MORNING. WITH THIS FRONTAL PASSAGE COMES MUCH COOLER...WINDIER...AND DRIER CONDITIONS FOR THE WEEKEND. AFTER THE PASSAGE OF THE FRONT THERE IS A GOOD CHANCE THAT CONDITIONS WILL FALL BELOW RED FLAG CRITERIA ON SATURDAY AND SUNDAY...ESPECIALLY WITH 20 FOOT WINDS AT OR NEAR 15 MPH AND HIGH DISPERSIONS. SO WILL GO AHEAD AND HOIST FFW FOR SAT FOR ALL OF FL EVEN THOUGH A FEW COUNTIES ADJACENT TO SE ALA OR ON THE COAST ONLY SHOW MIN RH MID 30S BUT WITH HIGHER TRANSPORT AND 20FOOT WINDS PROBABLY NEED ONLY ONE HOUR TO MEET RED FLAG CRITERIA...SO TOO CLOSE TO CALL. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 80 49 68 43 70/ 50 0 0 0 0 PANAMA CITY 79 52 69 48 69/ 50 0 0 0 0 DOTHAN 75 46 63 41 68/ 20 0 0 0 0 ALBANY 75 46 64 41 68/ 20 0 0 0 0 VALDOSTA 80 49 69 42 68/ 50 0 0 0 0 CROSS CITY 82 53 72 43 70 70 10 0 0 0 APALACHICOLA 81 52 69 46 69/ 60 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...FIRE WX WATCH SAT AFTN/EVE. GM...SCA. && BLOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 AM EDT FRI OCT 16 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-170730- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 328 AM EDT FRI OCT 16 2009 /228 AM CDT FRI OCT 16 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE STORMS WITH THE CAPACITY TO GENERATE LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO TRACK EAST-SOUTHEAST OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE DURING THE REST OF THE PRE-DAWN HOURS BEFORE REACHING THE COAST BY SUNRISE. THIS FRONT WILL MOVE INTO THE ADJACENT COASTAL WATERS DURING THE MORNING HOURS. IN ITS WAKE...STORMS WILL END BUT EXPECT STRONG WEST WINDS VEERING TO NORTHWEST FOLLOWED BY A COOLER...DRIER AND WINDIER AIRMASS. HIGH TEMPERATURES WILL REACH ONLY AROUND 75 NORTH TO 80 ELSEWHERE. LOWS TONIGHT WILL DROP TO THE MID 40S NORTH TO AROUND 50 AT THE COAST. SEAS ARE ALREADY AT EXERCISE CAUTION LEVELS AND SHOULD BEGIN TO DETERIORATE FURTHER THIS MORNING FROM NORTH TO SOUTH. SMALL CRAFT ADVISORY LEVELS WILL LIKELY BE REACHED BY THIS EVENING. THERE IS A HIGH RISK OF RIP CURRENT FOR THE FLORIDA BEACHES... ESPECIALLY THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NOTICEABLY COOLER AND DRIER AIR WILL BE FELT THROUGH THE UPCOMING WEEKEND. HIGH TEMPERATURES THROUGH SUNDAY ARE FORECAST TO RANGE FROM AROUND 70 TO THE MID 70S EACH DAY. LOW TEMPERATURES SHOULD DIP INTO THE UPPER 40S TO MID 50S OVER THE WEEKEND AND MONDAY MORNING. TEMPERATURES WILL THEN BEGIN TO MODERATE TO MORE SEASONAL LEVELS. THE NEXT CHANCE OF RAIN WILL BE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 103 AM EDT FRI OCT 16 2009 GAZ122>126-160545- CALHOUN-DOUGHERTY-LEE-RANDOLPH-TERRELL- 103 AM EDT FRI OCT 16 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN... DOUGHERTY...LEE...RANDOLPH AND TERRELL COUNTIES... * UNTIL 145 AM EDT AT 102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF EDISON...OR 7 MILES NORTHWEST OF MORGAN...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... DAWSON BY 145 AM EDT. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 9-FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 151 AM EDT FRI OCT 16 2009 GAZ126-127-160615- LEE-WORTH- 151 AM EDT FRI OCT 16 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND WORTH COUNTIES... * UNTIL 215 AM EDT AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 30 MPH. PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 9-FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 155 AM EDT FRI OCT 16 2009 FLZ011-GAZ155-156-160645- DECATUR-JACKSON-SEMINOLE- 155 AM EDT FRI OCT 16 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR...JACKSON AND SEMINOLE COUNTIES... * UNTIL 245 AM EDT/145 AM CDT/ AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COTTONWOOD...MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 9-FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 212 AM EDT FRI OCT 16 2009 FLZ008>013-GAZ155>157-160715- BAY-CALHOUN-COASTAL WALTON-DECATUR-GRADY-HOLMES-JACKSON-SEMINOLE-WASHINGTON- 112 AM CDT FRI OCT 16 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN...DECATUR... GRADY...HOLMES...JACKSON...SEMINOLE...WALTON AND WASHINGTON COUNTIES... * UNTIL 215 AM CDT/315 AM EDT/ AT 210 AM EDT/110 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DONALSONVILLE TO 9 MILES NORTH OF SANTA ROSA BEACH...MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR... VERNON BY 125 AM CDT. MARIANNA BY 130 AM CDT. WEST BAINBRIDGE BY 255 AM EDT. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 9-FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 304 AM EDT FRI OCT 16 2009 FLZ010-012-160730- BAY-WASHINGTON- 204 AM CDT FRI OCT 16 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY AND WASHINGTON COUNTIES... * UNTIL 230 AM CDT AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF VERNON...MOVING EAST AT 20 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...WHICH MAY BRING DOWN A FEW TREES AND POWER LINES. SEEK SHELTER. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 9-FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 AM EDT FRI OCT 16 2009 FLZ016-017-026-027-160845- GADSDEN-LEON-LIBERTY-WAKULLA- 348 AM EDT FRI OCT 16 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN...WESTERN LEON... LIBERTY...AND WESTERN WAKULLA COUNTIES... * UNTIL 445 AM EDT AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LARGE STRONG THUNDERSTORM 10 MILES SOUTH OF CHATTAHOOCHEE...OR 13 MILES NORTHEAST OF BLOUNTSTOWN...MOVING EAST SOUTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 9-FOURNIER
The Tallahassee radar (KTLH), 31 km away, was scanning. The volume nearest the first event began at 08:33 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Golf ball sized hail was reported at the C.H. Corn Hydroelectric Plant.
A thunderstorm wind gust of 58 mph was recorded.
Numerous trees and power lines were down. Ten homes were damaged from fallen trees and straight line winds: two on Old Woodville Highway, three on Woodville Highway, and one each on Wakulla Springs Road, Grubbs Road, Register Road, Barwick Drive and Natural Bridge Road. Over 4,000 residents in Woodville and surrounding areas were without power. A large tree limb was blown through a mobile home wall on Spring Sink Road. Road closures due to fallen trees and power lines included Woodville Highway from Robinson Road to Lawhon and Oak Ridge Road, and Natural Bridge Road from Old Woodville Highway to a mile and a half east of Woodville Highway.
Several trees and power lines were down south of Woodville, with seven roads closed to traffic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, October 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199858, 199859, 199863, 199862.